Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 276, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Oct 5, 2006, 1:02 PM MST for Coconino County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2006, 1:02 PM MST (20:02 UTC)
- Expired
- Oct 5, 2006, 1:30 PM MST
- In force
- 28 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 9:55 AM MST, 3 hours 7 minutes earlier.
Area forecast discussion, Oct 5, 9:55 AM MST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 955 AM MST THU OCT 05 2006 .SYNOPSIS...MOIST SOUTHERLY FLOW WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NORTHERN ARIZONA BY THIS AFTERNOON. EXPECT PERIODS OF RAIN AND EMBEDDED THUNDERSTORMS TO LAST THROUGH FRIDAY EVENING. THIS SYSTEM WILL ALSO BRING STRONG AND GUSTY SOUTH WINDS TO THE AREA LATER TODAY AND FRIDAY. EXPECT DRIER...BUT CONTINUED UNSETTLED WEATHER TO PERSIST OVER THE WEEKEND AND INTO EARLY NEXT WEEK AS LOW PRESSURE LINGERS OVER THE SOUTHWEST. && .DISCUSSION...MOIST SOUTHERLY FLOW OVER MUCH OF THE AREA WILL PRODUCE INCREASING SHOWERS/THUNDERSHOWERS TODAY...ESPECIALLY LATER IN THE DAY...AS SYNOPTIC FORCING INCREASES. PERSISTENT LINE OF CONVECTION NEAR THE GRAND CANYON BEING CAUSED BY BOUNDARY LAYER CONVERGENCE THIS MORNING...THIS SHOULD SLOWLY SHIFT EAST THROUGH THE DAY. WILL NOT LABOR THROUGH ALL THE REASONING AGAIN...IT WILL SUFFICE TO SAY THAT ALL THE PRODUCTS LOOK GOOD THIS MORNING. EXPECT LOTS OF RAIN IN THE NEXT 36 HOURS. NO UPDATES NEEDED. PETERSON. && .AVIATION...FOR THE 18Z PACKAGE...ISOLD SHRA/TSRA BECOMING SCT-NMRS SHRA/TSRA THIS AFTERNOON AND OVERNIGHT. VFR CIGS XCPT BLO 3KFT IN THE STRONGER TSRA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FFA ALL FGZ ZONES FROM NOON MST TODAY UNTIL 6 PM MST FRIDAY. &&
Hazardous weather outlook, Oct 5, 4:30 AM MST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 430 AM MST THU OCT 5 2006 AZZ004>018-037>040-061400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 430 AM MST THU OCT 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A FLASH FLOOD WATCH HAS BEEN ISSUED FOR NORTHERN AND CENTRAL ARIZONA FOR THIS AFTERNOON THROUGH FRIDAY. A VERY MOIST PACIFIC STORM SYSTEM WILL APPROACH THE AREA TODAY AND FRIDAY. EXPECT WIDESPREAD MODERATE TO HEAVY RAIN TO DEVELOP THIS AFTERNOON AND CONTINUE OVERNIGHT AND INTO FRIDAY. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HEAVIER AMOUNTS OF 3 TO 4 INCHES POSSIBLE IN FAVORED LOCATIONS. AREA CREEKS AND RIVERS...AS WELL AS DRY WASHES AND POORLY DRAINED AREAS...WILL SEE A SIGNIFICANT INCREASE IN WATER FLOW TODAY THROUGH FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PACIFIC STORM SYSTEM AND SURFACE COLD FRONT WILL SWEEP ACROSS THE STATE DURING THE DAY FRIDAY. AS THIS SYSTEM MOVES ACROSS THE REGION THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH STRONG WINDS AND LARGE HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DB
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 4:00 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 38 hr |
| Oct 5, 1:30 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 30 min |
| Oct 5, 2:05 PM MST | Flash Flood Warning | FGZ | Coconino | 55 min |
| Oct 5, 2:19 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 26 min |
| Oct 5, 3:43 PM MST | Flash Flood Warning | FGZ | Coconino | 77 min |
| Oct 5, 3:48 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 27 min |
| Oct 5, 4:16 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 29 min |
| Oct 5, 4:39 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 21 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.